PDA

View Full Version : OT: Brother I am tired of this!


nonny2t
10-31-2006, 09:58 AM
I need to vent a little gals. First off, my husband had a heart attack three years ago (he was only 53 and had no previous problems, ie diabetes, high blood pressure, etc) and had to have a stent put in and then just 8 weeks ago on a routine stress test they found that at the end of the stent, it had clogged and because they would be going in blind to put another stent in, he had to have a double heart bypass in Sept. A week after Jack got out of the hospital he started having these odd spells of swelling. One day his hand would balloon up, then go away by itself 24-36 hours later, the bottom of his foot happened a couple times, the inside of his thigh, the inside of his upper arm, his belly area, a couple times between his wrist and his elbow ballooned up so it looked like he had several pairs of gloves on. Not all at the same time, but as one would go down another one would pop up somewhere else. It would start with just an area itching then it would get hot to the touch, then red and then swell up very, very tight. His cardiologist 3 weeks ago started removing his
meds one at a time to see which one it was. He took him off his niacin first than last Tuesday when he was in his office for a check up, he took him off his Ace Inhibitor. Now to the current story:

His tongue swelled up about 1:30 PM yesterday on the left side so badly he could barely talk or swallow and we ended up spending all afternoon until 8 PM at the hospital emergency room. It didn't impede his breathing, but his cardiologist wanted him in the hospital so they could get the swelling down and run some tests on him just in case it DID start to close up his throat. He is now on Pepcid (which is what they call an H2 inhibitor and helps with swelling, a strong anti-inflammatory and that is why it is used for stomach acid stuff) and Benadryl for itching and Prednisone and has to carry an EpiPen with him all the time now. He has to see his regular doctor so he can get a referral to see an allergist as the cardiolgist wants him tested to find out what is causing the allergic reaction. As he put it, "We fixed your heart but now your immune
system is screwed up."

His tongue is back to normal this morning and we are hoping the stuff he is taking will keep it that way until we can find out what the heck is causing this.

We have just been through so much this year with all his medical stuff, being out of work for 2 months and not getting paid all that time, not getting to take any trips or anything this year like we usually do and now this. I just want the poor man to be totally healthy. He has been through so much with the operation and all.

Thanks for listening gals and (guys too.) I guess I just needed to get it all out.

Faye

stitchwitch
10-31-2006, 10:42 AM
I'm sure your doctors are going to do this, but make sure you keep track of everything he does, eats, touches, etc. prior to an episode. It might not be any of the meds that's causing the anaphalactic shock he's experiencing. My dad had the same problems and we've found out he's allergic to cashews, the stuff they disinfect plastic with at the doctor's office, Oleandar bushes and a bunch of other really odd stuff. His last episode was a couple of years ago, he puffed up like a Macy's balloon and spent a week in the hospital, they never did find out what caused it but the one factor that they can't eliminate was canned tuna fish. :shrug:
I'll keep your hubby in my thoughts, best of luck in everything. :hug:

suecq
10-31-2006, 11:35 AM
My prayers are with you and you husband.

rebecca
10-31-2006, 11:39 AM
I'm sorry to hear that ya'll are going through this, I will certainly be praying for you both.
Yes, I agree with stitchwitch, it would be very wise to keep a journal about all things medical, things that your husband might ingest in any way.
I hope and pray that whatever is causing the problem will be discovered very quickly!

I had a similar problem (not swelling, but I would break out in blisters from the skin disease I have) I would break out when I ingested something that I was allergic to, the docs couldn't find the problem, I did! I started doing what your cardiologist is doing, but with things I ingested on a regular basis...I found myself to be allergic to tylenol, nutrasweet, odd things. Then the docs told me that you can all of a sudden become allergic to something that has given you no problem in the past. All that said to say, it's possible your husband's allergy is from something that has given him not one problem in the past.

10-31-2006, 12:20 PM
I am so sorry for your hubby's medical problems and for you having to go through it with him.

My dad has been through the heart thing, then a hernia surgery and then rotator cuff surgery, all in a 2 year period. He didn't have a heart attack, but his artery was 98% blocked. They caught it just in time. Thank God.
He had 2 stent's put in and he is now doing much better. He too is on the prednisone, but for another medical problem (and I wonder where I get all my ailments from :roll: ) It did give him terrible side affects when he first started using it, but has since been under control. It was just the dosing. He did break out in hives when he first started, now that I think about it.

I only know how you feel on the worried side of all this. As does my poor mother. She's not a strong woman by any means. I will pray for strength for you and your hubby during this trying time.

In the mean time many :hug: :hug: :hug: :heart:

CarmenIbanez
10-31-2006, 01:25 PM
I am so so sorry you are going through this. I have said this many times on the forum, but I will repeat it now because I feel it is so so important. You and your husband are his best advocates. Don't take everything the docs have to say as gospel. If you have something to input make sure they listen to you. They may have degrees on the wall, but you and your husband know his body better than the docs do.

Hang it there, we will all be thinking of you both. :hug:

Stiney
10-31-2006, 01:27 PM
I am so so sorry you are going through this. I have said this many times on the forum, but I will repeat it now because I feel it is so so important. You and your husband are his best advocates. Don't take everything the docs have to say as gospel. If you have something to input make sure they listen to you. They may have degrees on the wall, but you and your husband know his body better than the docs do.

Hang it there, we will all be thinking of you both. :hug:

Werd. (on all counts.)

Hey, I remember reading that a lot of heart stents are causing infections...you might want to read up on that.

Jan in CA
10-31-2006, 01:47 PM
Sounds like a case for Mystery Diagnosis on Discovery Health Channel. I'm no doctor, but I'm not convinced it's an allergy. I hope they figure it out soon! :hug: :hug:

losnana
10-31-2006, 05:34 PM
You and your hubby will be in my thoughts and prayers. do keep us informed about this. We're all friends, even if we've never met.